Evidence map›Paper›PMID 41104368›Full record

ArticleTurkish journal of emergency medicine

Floral phantosmia and bradycardia: A unique case of digoxin toxicity in an elderly patient.

Marsida Kasa, Brunilda Elezi, Eglantina Sinamati, Nereida Spahia, Merita Rroji

Abstract readCase Reports
In one paragraph

Article in Turkish journal of emergency medicine. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Marsida KasaDepartment of Internal Medicine, University Hospital of Trauma, Albania.ORCID https://orcid.org/0009-0008-1378-3792
Brunilda EleziFaculty of Technical Medical Sciences, University of Elbasan "Aleksander-Xhuvani", Elbasan, Albania.ORCID https://orcid.org/0000-0002-6099-1163
Eglantina SinamatiHealth Center Kamez, Faculty of Medicine, University of Medicine Tirana, Albania.ORCID https://orcid.org/0009-0007-7865-3238
Nereida SpahiaDepartment of Nephrology, Faculty of Medicine, University of Medicine Tirana, Albania.ORCID https://orcid.org/0000-0002-8515-8143
Merita RrojiDepartment of Nephrology, Faculty of Medicine, University of Medicine Tirana, Albania.ORCID https://orcid.org/0000-0003-1048-2579

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

This case report presents a rare clinical manifestation of digoxin toxicity in a 73-year-old female with acute kidney injury, bradycardia, and unique sensory disturbances, including phantosmia (floral scent hallucinations) and photopsia (seeing sparkles of light). The patient, with a history of hypertension and atrial fibrillation, had been on digoxin for 2 weeks, raising concerns about possible digoxin intoxication. Upon admission, bradycardia, hypokalemia, and elevated serum digoxin levels confirmed toxicity. The patient's olfactory and visual hallucinations, rare symptoms in such cases, gradually resolved after stopping digoxin. This case emphasizes the importance of recognizing subtle and unusual symptoms, like changes in smell and vision, which can enhance early detection, especially in older patients, leading to quicker interventions and better patient outcomes.

Indexed as

Digoxin intoxicationdrug interactionsolder patientsphantosmiarenal failure

Identifiers

PMID41104368
PMCPMC12527055

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.